Originally Posted by gillenator
I just read your comments regarding Accutane starting the hairloss and because of that, I strongly advise that you first get physically examined for a formal diagnosis of MPB. If Accutane is the sole reason for the loss then hairloss meds may be inappropriate for you IMHO. I have seen and heard of this before with teens and young men that have used Accutane.
Many HT doctors look for miniturization of the existing hair to confirm MPB before they prescribe finasteride. Do you have men with MPB in your family on either side?
I went to a doctor (actually a very knowledgeable derm in my country who also is a Professor) and he said the following:
Hair density and thickness are totally normal.
Hairs aren't falling out when tugged or rustled. In other words, they aren't weak or something.
I probably have TE as a result of taking accutane, which can be a result of Accutane. Along with early onset of MPB.
He said I could avoid meds completely if I wanted, but if I wanted to do something that I should take Fnasteride. I opted to take Fnasteride at 1.25mg per day.
If the issue is entirely related to Accutane, then based in my readings my options are basically just to wait a few years and see if things sort them out. Either way, since fin isn't giving me sides I don't think there is any problem in trying. Especially since my hair loss pattern is that of MPB and not a typical overall thinning as is usually common with TE. Leading me to believe accutane has caused an early onset of MPB, not a prolonged form of TE.